Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Sudden high fever, took Nurofin. Red painful patch on shin, spread to just above ankle and below knee. What's this ?

Hi, Last week on Monday in the afternoon ( It is now Sunday ) I had a really high fever just hit me out of now where and unexpected, I took nurofin through out the night and didn t really get much sleep... When I got up the next morning there was a red patch on my SHIN about 2inch but 2inch diameter throughout the day it got bigger and painful it spreed to jut above my Ankle and just below my knee , and not quite half way around my leg... The pain is now gone I am walking and working fine but the swelling and big red patch is still their... The red patch is really really hard, I can push on it with my finger for about 5 seconds and when I release it leave a dimple witch takes about 30 minutes to an hour to come back out to normall... The outer of the patch is still a bit sore when I touch it as well... I went to the Docs on Wednesday and was given Cephalexin 500mg and some cream called Kenacomb, they don t really seem to be doing much... I am a bit concerned as I work away and there are no Docs out here... Please help??
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013
Welcome to Healthcare Magic,

As per your query you have hard red painful patch on the shin.

As per the history I can get it appears to be "cellulitis" of the area. This can be due to infection by bacteria in the skin which leads to inflammation in the deeper layers. The ultimate result is severe painful area which slowly increase in size and becomes very painful.

It is advised to you to visit a dermatologist preferably or a doctor nearby you who can prescribe yo the best kind of antibiotics. Do not take it lightly as can cause severe infection.
In between for the betterment kindly follow the below:
- Do not scratch any skin lesion or even try to touch unnecessarily. This is the most important part in your treatment.

-Apply over the counter calamine lotion 3-4 times a day.

-You can do cold water compresses to reduce the intensity of itching.

-Do not keep yourself standing for een short time period

Hope to have provided the helpful informations regarding your problem.
With good health wishes"
Dr Sanjay Kumar Kanodia
MD (Dermatology & STD/Venereology)
Answered: Tue, 23 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor